Accession Number:

ADA028229

Title:

Estimation of the Derivative of a Density and a Related Regression Curve.

Descriptive Note:

Technical summary rept.,

Corporate Author:

WISCONSIN UNIV MADISON MATHEMATICS RESEARCH CENTER

Personal Author(s):

Report Date:

1976-03-01

Pagination or Media Count:

17.0

Abstract:

Let Y1,...,Yn,Y1Y2...Yn be the order statistics of a random sample from a distribution F with density f on the real line. This paper gives a class of estimators of the derivative fx of the density f at points x for which f has a continuous second derivative. These estimators are based on spacings in the order statistics Yjkn - Yj, j 1,...,n-kn, knn, and are shown to be consistent under suitably given conditions. These estimators are then used to estimate a related regression curve in a manner similar to Nadaraya Theory Prob. Appl., 10, 1963, pp. 186-190.

Subject Categories:

  • Statistics and Probability

Distribution Statement:

APPROVED FOR PUBLIC RELEASE